Overdose on Xopenex HFA?
So I'm out of town for two weeks visiting old friends (I'm 16) and they have a cat which I'm highly allergic to (Also a very dirty house with dust and cat hair everywhere). I was okay for about the first 3-4 days and then no matter what I did, I couldn't stop wheezing. I did a breathing treatment which didn't do anything at all. If not made it worse. So I've been resorting to my inhaler. I use over 15 pumps a day because my asthma is so bad, which I know is terrible. Last summer when I came I used over 200 in 2 weeks and I'm sure that's going to happen this time too. I've been waking up in my sleep struggling to breathe and having to use a lot of pumps of my inhaler just to make it stop. Today as I was running around looking for eye drops because of my cat allergies, I got really dizzy and feeling weak. Now I'm laying in the bed and the center of my chest is hurting. And the sad part is, is that nobody here will take me seriously when I tell them I think I overdosed and that I don't feel good. They're just saying "well idk go to sleep". I'm really scared and I can't go home because my house is 7 hours away. And nobody wants to take me to the hospital. Besides, all they'll probably do is giving me hours of breathing treatments until I say I feel better, and then it'll come right back the next day. Any thoughts on what I should do? I'm just really scared and I feel weak, tired, and I'm having chest pains. On top of that my eyes are red, itchy, and swollen.
- NY_NightowlLv 75 years agoFavorite Answer
Seriously, you want a real answer. CALL FOR AN AMBULANCE! YOu need to get out of there NOW. Go to the hospital, you can actually die from the asthma attacks you are having! You need prednisone and Benadryl via IV. I know because I have asthma and am allergic to all pet danders and have been in places where I've been triggered badly. The inhalers and treatments are NOT going to work if you aren't out of the atmosphere that is causing your flare ups. Also using that inhaler so many times can give you a heart attack, palpitations (also known as tachycardia) and possibly cause permanent heart damage. I am speaking both as a medical assistant and an asthmatic....you need serious medical attention...not sleep. If the morons you are staying with are so darn insensitive to your health problems, why are you still there? If I were in your situation, I would get an ambulance if they won't take you to the hospital. It is that important for you to receive treatment. I really don't understand why you wouldn't want to help yourself...clearly you need to take your asthma more seriously and if those around you don't care enough to see your sick, you need new friends!
- 4 years ago
With most inhalers, a NORMAL dose can kill you- but the benefits greatly outweigh the risk. However, with an overdose, you are putting yourself at an extremely unneeded risk of heart attack, and indeed, death.